| Model Number |
10800175 |
| Medical Device Problem Code |
Leak/Splash (1354)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/18/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported while using bd alaris¿ pca kit asv microbore cv there was tubing damage and leakage occurred.This is report 1 of 4.There was no report of patient impact.The following information was provided by the initial reporter: rn witnessed pooling pca medication on the floor of sicu 401.Upon inspection, medication was "seeping" out from pca iv tubing and onto the floor along the entire length of the tubing.No evidence of external tampering with pca iv tubing, but rather defective or improperly manufactured tubing as evidenced by the microscopic holes that run along the full length of the tubing.Unit manager notified.Call placed to pharmacy to inquire about other instances of defective tubing, pharmacy tech had not heard anything and encouraged rn to call central supply.Rn placed call to central supply, and supply employee was unaware of any defective tubing.Of note: within the past 2 months, there have been at least 2 other instances on sicu of pca iv tubing needing to be changed due to medication leaking onto the floor.These instances were undocumented as they were thought to be coincidence, however now seem to be evidence of a larger supply issue.
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
Additional Manufacturer Narrative
H.6.Investigation summary: four samples were received for quality investigation.Three samples were received already out of the packaging and one sample was still sealed in the packaging.The customer complaint of leakage was verified by inspection.The samples submitted were visually inspected for any obvious damages to each of the assemblies components.There were no clearly visible damages to the construction.The samples were then capped and connected to a source of air to pressurize the tubing.A bubble leakage test was conducted by pressurizing the tubing to 5 psi and submerging the tubing in water.Leaks were identified at locations where bubble were seen leaving the tubing during the testing for the three samples that were already out of the packaging.There was no leakage for the sample that was unopened.The locations of the bubbles were isolated, and the tubing was examined under magnification.Under magnification it can be seen that the tubing had micro holes allowing for leakage.Additionally, these holes look to be created by sharp objects inserted into the tubing perpendicular to the tubing axis.A device history record review for model 10800175 lot number 22115516 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 18nov2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The manufacturing facility was notified of the issue and a review of the production process was performed to determine potential causes of the damage.The failure reported could not be replicated in the production process.Additionally, review of the production process could not identify any sharp edges in the production process that could create similar damage to the tubing.A root cause could not be determined.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
Event or Problem Description